Risperdal Withdrawal

Even though Risperdal is not addicting, the brain may need some time to adjust to stopping Risperdal. In fact, it is not recommended that you stop Risperdal without your healthcare provider's approval. Withdrawal symptoms from Risperdal can include insomnia, hallucinations, and irritability. In order to reduce your risk of severe Risperdal withdrawal symptoms, your healthcare provider may decide to wean you off Risperdal slowly.

Risperdal Withdrawal: An Introduction

Risperdal® (risperidone) is a prescription medication approved to treat schizophrenia, bipolar disorder, and irritability associated with autism. As with most medications for mental illnesses, stopping Risperdal is not recommended without your healthcare provider's approval. Although Risperdal is not addicting and is not likely to be abused, the brain may need some time to adjust to stopping Risperdal.
 

Risperdal Withdrawal Symptoms

Risperdal withdrawal symptoms can include, but are not limited to:
 
These Risperdal withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (schizophrenia, bipolar disorder, or autism).
 

Limiting Risperdal Withdrawal

Your healthcare provider may decide to wean you off Risperdal slowly to avoid severe withdrawal symptoms, although this may not be necessary in all situations. Even if you are switching to another bipolar disorder or schizophrenia medication, your healthcare provider may still recommend stopping Risperdal slowly. Be sure to talk with your healthcare provider before stopping Risperdal. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Risperdal.
Healthy Pet, Healthy You

Risperdal Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.